CSN Login
Members Online: 23

red itchy bumps on my scalp

lhb200
Posts: 14
Joined: Dec 2009

Hi everyone!!
Would like to see if any of you have a problem with scalp rash that itches terribly. I am undergoing the second go round with cemo. After 6 years my cancer came back. Had a single mastcetomy with immediate reconstruction.Now I have 4 treatments of cemo. Cytoxan, taxotere,are the cemo drugs and I get an injection of neulasta the day after cemo. This injection has given me many hours of muscle pain and joint pain. I have to take the pain meds during this period. All is ok because I know all of this will end one day soon.
I have two treatments to go nad have developed this scalp rash. My dr says to use luberderm on my scalp but this does not help. I see him on Mon so he can see the rash. He thinks it is an allergic reation to the cemo.
Any ideas or relief ideas would be soooo welcome!!!
Thanks an God bless all of you!!

TraciInLA's picture
TraciInLA
Posts: 1839
Joined: Jul 2009

I also did 4 rounds of Cytoxan/Taxotere, and also got the red itchy bumps on my scalp. My oncologist prescribed Clindamycin gel, which is an acne medication -- so frankly, I thought he was a little nuts, but it worked very well.

Teena on this board also had the same problem and got Clindamycin, but her doctor prescribed the foam version, which apparently looks just like Redi-Whip. So we've teased her before that she may have just been putting really expensive whipped cream on her head. So...if you won't be seeing your doctor until Monday...got any Redi-Whip in the house?

(just kidding!)

Hope your doctor can give you something on Monday to help,

Traci

Emilyfimily's picture
Emilyfimily
Posts: 141
Joined: Jan 2010

Hi,
I don't know if this'll help or not, but my head had some itchy red bumps on it all of the sudden for a little while, and my next appt wasn't for about a week. So I dug around the medicine cabinet and found some Benadryl gel that we've used for poison ivy and random other stuff, so I tried it out. Worked like a charm, so never followed up with the doctor on it. It hasn't come back. This might work in the meantime till you have a chance to talk to the doctor.

ket028
Posts: 1
Joined: Apr 2010

Watch if it spreads to different places but all on one side of your body. I had one chemo treatment and was in week #3 when I had bumps appear on my head like fever blisters. They spread to my chin and one in the corner of my mouth, under my arm but all on my right side. I called the Dr. because the head ones really hurt and I was starting to get bad headaches. He said it was "shingles" and he prescribed an anti-viral medicine which started to clear it up immediately. It's been about 2 weeks now and the bumps are dried up and almost gone! Very common when getting chemo - caused by stress.

Hope this help, hang in there! K

tgf's picture
tgf
Posts: 955
Joined: Mar 2009

I also got an itchy scalp from chemo (along with a rash on my upper back ... and for some reason ... the TOPS of my hands). Anyway ... my oncologist sent me to a dermatolgist ... and I ended up with some cream stuff for my hands and back ... but she gave me a prescription for some sort of foamy stuff in a spray can (like Redi-Whip) for my head. I was supposed to put it on in the morning and again at night. (it "soaked" in and wasn't greasy or anything) ... And ... it REALLY worked.

good luck.

hugs.
teena

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network